Hail, Texas
- When
- March 23, 3:42 PM CST
- Where
- Texas County, 3 mi E of Hardesty
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.620, -101.146
Severe thunderstorms produced large hail during the early evening hours across the central and eastern Oklahoma panhandle. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms produced large hail during the early evening hours across the central and eastern Oklahoma panhandle. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 23, 3:25 PM CST, 17 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
425 PM CDT FRI MAR 23 2007
.DISCUSSION...
THE ZONES FORECAST WILL BE A LITTLE TARDY TODAY DUE TO ONGOING
WEATHER BUT SHOULD BE OUT SHORTLY. STRONG INSTABILITY NOTED ON THE
18Z SOUNDING ALLOWING FOR SEVERE THUNDERSTORMS TO DEVELOP ALONG A
DEWPOINT DISCONTINUITY FROM ROUGHLY BEAVER TO TUCUMCARI. EXPECT
SUPERCELL DEVELOPMENT THROUGH THIS EVENING BEFORE LARGE SCALE FORCING
INCREASES TURNING THE SEVERE EVENT INTO POTENTIALLY A FLASH FLOOD
EVENT AS THUNDERSTORMS COALESCE INTO AN MCS AND TRAIN ACROSS THE
WESTERN CWA.
DID NOT CHANGE THE PREVIOUS FORECAST MUCH BUT DID LOWER POPS SOME SAT
NIGHT AND SUNDAY AS ALL MODELS NOW AGREE ON RAIN ENDING WITH THE
EJECTION OF THE UPPER LOW SATURDAY. ANOTHER UPPER LOW DEVELOPS IN THE
BASE OF THE TROUGH LEFT FROM THE DEPARTING LOW...HOWEVER IT WILL BE
WEAK AND SHOULD PASS TO THE SOUTH KEEPING MOST PRECIP OUT OF THE CWA.
THE EXTENDED FORECAST WAS LEFT AS IS WITH THE NEXT TROUGH THE MIDDLE
OF NEXT WEEK TOO FAR NORTH TO DO MUCH HERE.
HENNIG
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 54 71 44 72 48 / 100 50 40 30 10
BEAVER OK 60 71 47 75 51 / 100 70 40 20 10
BOISE CITY OK 46 67 42 72 42 / 100 50 30 5 5
BORGER TX 58 72 49 73 50 / 100 60 40 20 10
BOYS RANCH TX 54 73 42 73 46 / 100 50 40 20 5
CANYON TX 54 71 42 72 48 / 100 50 40 30 10
CLARENDON TX 57 74 49 71 51 / 90 60 40 30 10
DALHART TX 50 71 38 71 42 / 100 50 30 10 5
GUYMON OK 56 71 45 74 45 / 100 60 40 10 5
HEREFORD TX 51 68 42 69 45 / 100 40 40 30 5
LIPSCOMB TX 61 72 49 75 52 / 90 70 40 30 10
PAMPA TX 57 71 49 70 49 / 100 60 40 30 10
SHAMROCK TX 59 73 50 71 52 / 90 60 40 30 10
WELLINGTON TX 59 75 53 72 53 / 90 60 40 30 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
11/10TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI MAR 23 2007 OKZ001>003-TXZ001>020-241100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT FRI MAR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT ACROSS THE PANHANDLES. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN WHICH COULD LEAD TO FLASH FLOODING. THEREFORE...A FLASH FLOOD WATCH IS IN EFFECT FROM NOON CDT TODAY THROUGH SATURDAY MORNING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. IN ADDITION TO THE HEAVY RAIN POTENTIAL...SEVERE THUNDERSTORMS MAY ALSO OCCUR PRODUCING LARGE HAIL AND DAMAGING WINDS MAINLY THIS AFTERNOON AND EVENING. SOUTH WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS WILL RESULT IN CAUTION ON AREA LAKES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND LOCALIZED FLASH FLOODING. THE GREATEST THREAT OF HEAVY RAIN WILL BE DURING THE EARLY MORNING ON SATURDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE WEDNESDAY ACROSS EASTERN SECTIONS OF THE PANHANDLES. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT EXPECTED WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS MAY BE ACTIVATED IN ISOLATED AREAS THROUGH TONIGHT. WEATHER OBSERVERS ARE REQUESTED TO CALL IN THEIR RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN AMARILLO. SCHNEIDER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
241 PM CDT FRI MAR 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1145 AM HAIL 1 SW AMARILLO 35.19N 101.83W
03/23/2007 E0.88 INCH POTTER TX PUBLIC
&&
SMBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
244 PM CDT FRI MAR 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL CACTUS 36.04N 102.01W
03/23/2007 M0.88 INCH MOORE TX FIRE DEPT/RESCUE
&&
SMBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
343 PM CDT FRI MAR 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 20 E STRATFORD 36.34N 101.71W
03/23/2007 E0.75 INCH SHERMAN TX PUBLIC
&&
KJSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 349 PM CDT FRI MAR 23 2007 TXZ003-232130- HANSFORD- 349 PM CDT FRI MAR 23 2007 ...STRONG THUNDERSTORM OVER NORTHWESTERN HANSFORD COUNTY... A STRONG THUNDERSTORM LOCATED OVER NORTHWESTERN HANSFORD COUNTY JUST NORTHWEST OF GRUVER WILL MOVE NORTH NORTHEAST AT 30 MPH THROUGH 430 PM. THIS STORM WILL AFFECT LOCATIONS IN NORTHWEST HANSFORD COUNTY THROUGH 430 PM AND WILL LIKELY PRODUCE DEADLY CLOUD TO GROUND LIGHTNING...GUSTY WINDS OF 40 TO 50 MPH...AND ONE QUARTER TO ONE HALF INCH SIZE HAIL. PEOPLE IN NORTHWEST HANSFORD COUNTY AND ESPECIALLY IN AND AROUND GRUVER SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO MOVE TO SAFE SHELTER IF THREATENING WEATHER CONDITIONS APPROACHES YOUR LOCATION OR A WARNING IS ISSUED. SCHNEIDER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
415 PM CDT FRI MAR 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 13 NW GRUVER 36.39N 101.58W
03/23/2007 E1.50 INCH HANSFORD TX PUBLIC
LOTS OF SMALLER HAIL WITH SOME UP TO PING PONG SIZE.
YARD WAS COVERED WITH HAIL.
&&
KJSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 423 PM CDT FRI MAR 23 2007 OKZ003-232200- BEAVER OK- 423 PM CDT FRI MAR 23 2007 ...STRONG THUNDERSTORM IN CENTRAL BEAVER COUNTY... AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FORGAN MOVING NORTHEAST AT 35 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CENTRAL BEAVER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The Amarillo radar (KAMA), 162 km away, was scanning. The volume nearest the first event began at 21:40 UTC.
5 hail, 1 tornado. Local standard time, as filed.
The tornado remained over open country and no damage or injuries were reported. The path length and path width were estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyThe tornado archive for Oklahoma, 2007Warnings in Oklahoma, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21524, 21525, 21526, 54089, 21527, 21528.